Alert archive / Indiana / Flash Flood Warnings in 2005

Flash Flood Warning 22, NWS Indianapolis, IN

June 7, 2005Warren County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 7, 2005, 7:11 PM EST for Warren County, Indiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 7:11 PM EST (00:11 UTC)
Expired
Jun 7, 2005, 8:15 PM EST
In force
64 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Warren County, IN

The radar

The Indianapolis radar (KIND), 134 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 080014
FFWIND
INC171-080215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EST TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA

* UNTIL 915 PM EST

* AT 707 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE FALLEN SINCE 6 PM EST NEAR 
THE STATE LINE...NORTH OF PENCE AND WEST OF TAB. THOSE WHO LIVE IN 
THIS AREA OF WARREN COUNTY SHOULD REMAIN ALERT FOR FLASH FLOODING. 
RAINFALL RATES OF NEARLY 3 INCHES PER HOUR CONTINUE TO FALL NEAR THE 
ILLINOIS AND INDIANA STATE LINE. THUNDERSTORMS REMAIN NEARLY 
STATIONARY ACROSS THIS PART OF WARREN COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4032 8765 4036 8748 4050 8743 4050 8765

$$

OMITT
3 follow-up statements
000 
WGUS73 KIND 080052
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 PM EST TUE JUN 7 2005

INC171-080215-
WARREN-
747 PM EST TUE JUN 7 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 915 PM EST FOR NORTHWESTERN
WARREN COUNTY...

AT 745 PM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS 
INDICATED OVER THE WARNED AREA AND JUST WEST OF THE STATE LINE.

THE THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF FAR NORTHWESTERN WARREN COUNTY.

AREAS OF NORTHWEST WARREN COUNTY...NORTH OF PENCE AND WEST OF TAB 
HAVE RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN SINCE 6 PM. THE 
HEAVIEST RAINS HAVE FALLEN NEAR THE STATE LINE. IF YOU LIVE IN THE 
WARNED AREA OR HAVE TRAVEL PLANS INTO NORTHWEST WARREN COUNTY BEWARE 
OF THE POTENTIAL FOR FLASH FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.

LAT...LON 4034 8754 4036 8748 4050 8743 4049 8754

$$

CO
000 
WGUS73 KIND 080127
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EST TUE JUN 7 2005

INC171-080215-
WARREN-
825 PM EST TUE JUN 7 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 915 PM EST FOR NORTHWESTERN
WARREN COUNTY...

AT 825 PM EST...THUNDERSTORMS WERE WEAKENING AND MOVING WEST INTO 
ILLINOIS. HOWEVER, RUNOFF FROM BETWEEN 3 AND 5 INCHES OF RAIN NEAR 
THE STATE LINE MAY STILL BE SUFFICIENT TO PRODUCE FLOODING OF 
ROADWAYS. THE HEAVIEST RAINS AND GREATEST RISK FOR FLOODING REMAINS 
NEAR THE STATE LINE...NORTH OF PENCE AND WEST OF TAB.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS ACROSS FAR NORTHWEST WARREN COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.

LAT...LON 4034 8754 4036 8748 4050 8743 4049 8754

$$

CO
000 
WGUS73 KIND 080210
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
909 PM EST TUE JUN 7 2005

INC171-080219-
WARREN-
909 PM EST TUE JUN 7 2005

...THE FLASH FLOOD WARNING FOR NORTHWESTERN WARREN COUNTY IS
CANCELLED...

RAINFALL HAS ENDED ACROSS THE WARNED AREA. THE THREAT FOR FLASH 
FLOODING HAS ENDED.

LAT...LON 4034 8754 4036 8748 4050 8743 4049 8754

$$
CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:30 PM EST, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 2:30 PM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST TUE JUN 7 2005

.DISCUSSION...WK UPPR FLOW ASSOCIATED WITH GENERAL RDGG WL DOMINATE
ACRS THE AREA FOR THE NEXT FEW DAYS. MAIN FRONTAL SYS XPCTD TO
REMAIN WELL TO THE NW. MODELS IN GOOD AGREEMENT WITH THE DETAILS
THIS TIME. FCST FOCUS CENTERS ON POPS.

IN THE NR TERM...VIS SAT SHOWS CU HAS BEEN SUPPRESSED...ALTHOUGH
SHWRS/TSTMS ARE BEGINNING TO DVLP IN AN ISOLATED FASHION ACRS THE
AREA. NOT SEEING A SIG FOCUS IN EITHER THE SFC/UPPR AIR TO SUGGEST ANY
CONVECTION SHOULD GET TOO WIDEPSREAD...SO WL GO WITH A DRY FCST
TONIGHT.

IN THR LTR PDS...WATER VAPOR LOOP INDICATES DEEPER TROPICAL MOISTURE
CONTINUES TO CREEP NWD...SO THINK CHCS FOR DIURNAL TYPE CONVECTION
WL BE INCREASING OVR THE NEXT COUPLE OF DAYS. WL ALSO HAVE TO KEEP
AN EYE ON ORGANIZED CONVECTION THAT MAY DVLP ALONG MAIN FRONTAL SYS
FOR SIGNS OF OUTFLOW BOUDNARIES THAT MAY SURGE SWD INTO THE AREA.
IN A NUTSHELL...WL KEEP CHC POPS IN THE FCST STARTING WED AFT AND
CONTINUING INTO THE END OF THE WEEK.

BASED ON UPSTREAM TEMPS...NGM MOS GUIDANCE LOOKS PRETTY GOOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JAS
Hazardous weather outlook, Jun 7, 4:59 AM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 AM EST TUE JUN 7 2005

INZ021-028>031-035>049-051>057-060>065-067>072-080937-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
459 AM EST TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY

AN ABUNDANCE OF SUNSHINE EARLY IN THE DAY WILL AID IN THE
DEVELOPMENT OF ISOLATED THUNDERSTORMS DURING THE MID TO LATE
AFTERNOON. WEAK INSTABILITY AND LIMITED MOISTURE WILL PREVENT THEM
FROM BECOMING SEVERE. BRIEF HEAVY RAIN...INTENSE LIGHTNING AND SMALL
HAIL WILL STILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THEY WILL BE MOST LIKELY
DURING THE LATE AFTERNOON THROUGH EVENING. IT IS TOO EARLY TO
DETERMINE IF ANY STORMS THAT DO DEVELOP WILL BECOME SEVERE. ANY
STORMS MAY STILL PRODUCE HEAVY RAIN...GUSTY WINDS AND INTENSE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.